MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 2700TFX
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Endocarditis (1834); Insufficient Information (4580)
Date of Event 05/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through implant patient registry that a patient with a 27mm 2700tfx aortic valve was explanted after an implant duration of 7 years, 12 days due to unknown reasons.The explanted valve was replaced with a 23mm 11500a valve.The patient was in recovery post procedure.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Despite multiple requests for additional information from the healthcare provider, no additional details have been provided.Based on the information available, a definitive root cause cannot be conclusively determined.
 
Additional Manufacturer Narrative
Manufacturer narrative: updated sections: b5, b7, g3, g6, h6 health effect - clinical code, device code(s), investigation findings, and investigation conclusions.Prosthetic endocarditis is a serious complication of valve replacement and repair surgeries despite improvements in prosthesis types, surgical techniques, and infection control measures.This infection is categorized into early (onset at 60 days or less post-implant) and intermediate/late (onset greater than 60 days post-implant).Intermediate/late onset occurs due to the implant being seeded from an infection or microbial contamination from elsewhere in the body and is not related to the sterilization or packaging process.In this case the onset was greater than 60 days post-implant.Through further investigation, it was determined that the root cause of this event was most likely due to patient related factors.H11 corrected data: based on the additional information received, this event is no longer considered reportable.
 
Event or Problem Description
It was learned through implant patient registry and additional information that a patient with a 27mm 2700tfx aortic valve was explanted after an implant duration of 7 years, 12 days due to endocarditis.The patient presented with heart failure.The explanted valve was replaced with a 23mm 11500a valve.The patient was stable and in icu post procedure.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key17114278
Report Number2015691-2023-13650
Device Sequence Number20633389
Product Code DYE
UDI-Device Identifier00690103194050
UDI-Public(01)00690103194050(17)200221
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/21/2020
Device Model Number2700TFX
Device Catalogue Number2700TFX27MM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer07/31/2023
08/01/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date07/31/2023
08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age46 YR
Patient SexMale